Start Submission Become a Reviewer

Reading: Gastrointestinal Bleeding after Continuous-Flow Left Ventricular Device Implantation: Review...

Download

A- A+
Alt. Display

Review Articles

Gastrointestinal Bleeding after Continuous-Flow Left Ventricular Device Implantation: Review of Pathophysiology and Management

Authors:

Ashrith Guha ,

About Ashrith
M.D., M.P.H.
X close

Carrie L. Eshelbrenner,

About Carrie L.
M.D.
X close

David M. Richards,

Houston Methodist Hospital, Houston, Texas, US
About David M.
M.D.
X close

Howard P. Monsour, Jr.

Houston Methodist Hospital, Houston, Texas, US
About Howard P.
M.D.
X close

Abstract

Gastrointestinal bleeding is one of the most common complications in patients with continuous-flow left ventricular assist devices. Though the exact pathophysiology is still unclear, continuous-flow physiology, acquired Von Willebrand disease, and formation of arteriovenous malformations in the gastrointestinal tract are implicated. An individualized plan of endoscopic therapy and anticoagulation management is required when caring for these patients.

How to Cite: 1. Guha A, Eshelbrenner CL, Richards DM, Monsour, Jr. HP. Gastrointestinal Bleeding after Continuous-Flow Left Ventricular Device Implantation: Review of Pathophysiology and Management. Methodist DeBakey Cardiovascular Journal. 2015;11(1):24-27. DOI: http://doi.org/10.14797/mdcj-11-1-24
2
Views
4
Downloads
Published on 01 Jan 2015.
Peer Reviewed

Downloads

  • PDF (EN)